caret icon Back to all discussions

Signs of progression

Hi, my friend has stage 4 lung cancer and has been having chemo and immunotherapy treatment in the UK. She was diagnosed June 2021. The treatment has been going well although I have noticed in the last few months she is sleeping a lot more, up to 15 hours at times and having naps during the day too. I know the treatment is gruelling and she is very unwell after it for about three days. My dilemma is, I am in Australia, I was thinking of travelling to see her in September but I am now concerned because of the prolonged sleeping that this may be a sign of deterioration or is it just the treatment side effect? I would be grateful for any advice.

  1. I am so sorry to hear your friend was diagnosed with lung cancer. Only diagnostic tests can confirm whether she has progression or not, but I can say that one of the major treatment side effects is fatigue, so it is also highly possible that is why she is sleeping so much. Do you know when her next doctor's appointment and/or scan will be? Please know we are here for you both. Warmly, Alisa, LungCancer.net Team

    1. Hi . So sorry to hear about your friend's lung cancer. She is fortunate to have a friend like you advocating on her behalf. On top of the excellent information from Alisa I want to share with you this page on cancer fatigue from the Cleveland Clinic, which is one of the top medical facilities in the U.S.: https://my.clevelandclinic.org/health/diseases/5230-cancer-fatigue. It is very comprehensive in discussing all of the different possible causes of fatigue and possible ways to manage. It also discusses when a patient should bring an issue to the doctor and questions to ask. Hope this is helpful and please feel free to keep us posted on how your friend is doing and ask additional questions. Wishing both of you the best. Richard (LungCancer.net Team)

      or create an account to reply.